In patients receiving nonselective monoamine oxidase inhibitors (MAOIs) (e.g., selegiline hydrochloride) in
combination with serotoninergic agents (e.g., fluoxetine, fluvoxamine, paroxetine, sertraline, venlafaxine),
there have been reports of serious, sometimes fatal, reactions. Because dexfenfluramine is a serotonin releaser and
reuptake inhibitor, dexfenfluramine should not be used concomitantly with a MAO inhibitor.
At least 14 days should elapse between discontinuation of a MAO inhibitor and initiation of treatment with
dexfenfluramine. At least 3 weeks should elapse between discontinuation of dexfenfluramine and initiation of
treatment with a MAO inhibitor.
A rare, but serious, constellation of symptoms, termed "serotonin syndrome," has been reported with the
concomitant use of selective serotonin reuptake inhibitors (SSRIs) and agents for migraine therapy, such as Imitrex
(sumatriptan succinate) and dihydroergotamine. The syndrome requires immediate medical attention and may include one
or more of the following symptoms: excitement, hypomania, restlessness, loss of consciousness, confusion,
disorientation, anxiety, agitation, motor weakness, myoclonus, tremor, hemiballismus, hyperreflexia, ataxia,
dysarthria, incoordination, hyperthermia, shivering, pupillary dilation, diaphoresis, emesis, and tachycardia.
Redux should not be administered with other serotoninergic agents. The appropriate interval between
administration of these agents and dexfenfluramine has not been established. The use of dexfenfluramine with other
CNS-active drugs has not been systematically evaluated; consequently, caution is advised if dexfenfluramine and such
drugs are prescribed concurrently.